On the nondifferentiability of cone-monotone functions in Banach spaces
In finite-dimensional spaces, cone-monotone functions – a special case of which are coordinate-wise nondecreasing functions – possess several regularity properties like almost everywhere continuity and differentiability. Such facts carry over to a separable Banach space, provided that the cone has interior. This chapter shows that further generalizations are not readily possible. We display several examples of cone–monotone functions on various Banach spaces, lacking the regularity expected from their finite-dimensional counterparts.
KeywordsMonotone functions ordered Banach spaces generating cones differentiability
Unable to display preview. Download preview PDF.
The first author’s research was partially supported by NSERC and by the Canada Research Chair Programme. The second author performed this research at the Centre for Experimental and Constructive Mathematics at Simon Fraser University and at the Department of Mathematics at University of British Columbia.
- 2.J. M. Borwein, J. Burke and A. S. Lewis, Differentiability of cone–monotone functions on separable Banach space, Proc. Amer. Math. Soc., 132 (2004), 1067–1076.Google Scholar
- 7.V. Klee, Convex sets in linear spaces, Duke Math. J. 8 (1951), 433–466.Google Scholar
- 9.S. Saks, Theory of the Integral, English translation, second edition (Stechert, New York, 1937).Google Scholar